Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 26, NWS Shreveport, LA

March 1, 2021Gregg County, Texas

NWS Shreveport, LA issued this river flood warning at Mar 1, 2021, 6:02 AM CST for Gregg County, Texas. It took effect at Mar 1, 2021, 8:18 AM CST. It was in force for 45 hr.

The area

The outline as issued.

The facts

Issued
Mar 1, 2021, 6:02 AM CST (12:02 UTC)
In effect from
Mar 1, 2021, 8:18 AM CST
Expired
Mar 3, 2021, 5:33 AM CST
In force
45 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

County Gregg County, TX

The radar

The Shreveport radar (KSHV), 100 km from the middle of the area, began a volume at 12:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rabbit Creek at Kilgore (KLGT2). The gauge peaked at 11.23 ft at Mar 2, 2021, 6:00 AM CST.

actionminormoderate5101503/0103/0203/0303/04
Action stage
10 ft
Minor stage
10 ft
Moderate stage
14 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08020700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

912 
WGUS44 KSHV 011202
FLWSHV

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Shreveport LA
602 AM CST Mon Mar 1 2021

...The National Weather Service in Shreveport LA has issued a Flood 
Warning for the following creek in Texas...

  Rabbit Creek At Kilgore affecting Gregg County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC183-021345-
/O.NEW.KSHV.FL.W.0026.210301T1418Z-210304T1520Z/
/KLGT2.1.ER.210301T1418Z.210302T0600Z.210303T0320Z.NO/
602 AM CST Mon Mar 1 2021

The National Weather Service in Shreveport has issued a

* Flood Warning for
  the Rabbit Creek At Kilgore.
* Until Thursday morning.
* At 5:45 AM CST Monday the stage was 9.3 feet.
* Flood stage is 10 feet.
* Minor flooding is forecast.
* Forecast...The Rabbit Creek is expected to rise above flood stage 
  this Monday morning to a crest of 11.3 feet by early Tuesday 
  morning.  It will then fall below flood stage late Tuesday evening.
* Impact...At 12.0 feet, Expect flooded trails and a private boat 
  launch.


&&

LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478
      3229 9498

$$

08
5 follow-up statements
313 
WGUS84 KSHV 011432
FLSSHV

Flood Statement
National Weather Service Shreveport LA
832 AM CST Mon Mar 1 2021

...The Flood Warning is extended for the following creek in Texas...

  Rabbit Creek At Kilgore affecting Gregg County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC183-021615-
/O.EXT.KSHV.FL.W.0026.000000T0000Z-210304T2230Z/
/KLGT2.1.ER.210301T1315Z.210302T1200Z.210303T1030Z.NO/
832 AM CST Mon Mar 1 2021

...The Flood Warning is now in effect until Thursday afternoon...

The Flood Warning continues for
  the Rabbit Creek At Kilgore.
* Until Thursday afternoon.
* At 7:45 AM CST Monday the stage was 10.1 feet.
* Flood stage is 10 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum creek stage in the 24 hours ending 
  at 7:45 AM CST Monday was 10.1 feet.
* Forecast...The Rabbit Creek is expected to rise to a crest of 11.7 
  feet Tuesday morning and then fall below flood stage early 
  Wednesday morning.
* Impact...At 12 feet, Expect flooded trails and a private boat 
  launch.


&&

LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478
      3229 9498

$$

08
384 
WGUS84 KSHV 020121
FLSSHV

Flood Statement
National Weather Service Shreveport LA
721 PM CST Mon Mar 1 2021

...The Flood Warning continues for the following rivers in Texas...

  Rabbit Creek At Kilgore affecting Gregg County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC183-030130-
/O.EXT.KSHV.FL.W.0026.000000T0000Z-210304T2000Z/
/KLGT2.1.ER.210301T1315Z.210302T1200Z.210303T0800Z.NO/
721 PM CST Mon Mar 1 2021

...The Flood Warning is now in effect until early Thursday 
afternoon...

The Flood Warning continues for
  the Rabbit Creek At Kilgore.
* Until Thursday afternoon.
* At 6:45 PM CST Monday the stage was 11.0 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 6:45 PM CST Monday was 11.0 feet.
* Forecast...The river is expected to rise to a crest of 11.2 feet 
  tomorrow morning. It will then fall below flood stage early 
  Wednesday morning.
* Impact...At 12.0 feet, Expect flooded trails and a private boat 
  launch.


&&

LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478
      3229 9498

$$

10
051 
WGUS84 KSHV 021344
FLSSHV

Flood Statement
National Weather Service Shreveport LA
744 AM CST Tue Mar 2 2021

...The Flood Warning continues for the following creek in Texas...

  Rabbit Creek At Kilgore affecting Gregg County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC183-031515-
/O.EXT.KSHV.FL.W.0026.000000T0000Z-210304T1900Z/
/KLGT2.1.ER.210301T1315Z.210302T1245Z.210303T0700Z.NO/
744 AM CST Tue Mar 2 2021

...The Flood Warning is now in effect until early Thursday 
afternoon...

The Flood Warning continues for
  the Rabbit Creek At Kilgore.
* Until Thursday afternoon.
* At 6:45 AM CST Tuesday the stage was 11.2 feet.
* Flood stage is 10 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum creek stage in the 24 hours ending 
  at 6:45 AM CST Tuesday was 11.2 feet.
* Forecast...The Rabbit Creek is expected to fall below flood stage 
  by early Wednesday morning and continue falling to 5.5 feet Sunday 
  morning.
* Impact...Minor lowland flooding to diminish and end throughout 
  this Tuesday.


&&

LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478
      3229 9498

$$

08
543 
WGUS84 KSHV 030134
FLSSHV

Flood Statement
National Weather Service Shreveport LA
734 PM CST Tue Mar 2 2021

...The Flood Warning continues for the following rivers in Texas...

  Rabbit Creek At Kilgore affecting Gregg County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC183-040145-
/O.CON.KSHV.FL.W.0026.000000T0000Z-210304T1900Z/
/KLGT2.1.ER.210301T1315Z.210302T1245Z.210303T0700Z.NO/
734 PM CST Tue Mar 2 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Rabbit Creek At Kilgore.
* Until Thursday afternoon.
* At 6:45 AM CST Tuesday the stage was 11.2 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 6:45 AM CST Tuesday was 11.2 feet.
* Forecast...The river is expected to fall below flood stage just 
  after midnight tonight and continue falling to 5.5 feet Sunday 
  morning.
* Impact...At 12.0 feet, Expect flooded trails and a private boat 
  launch.


&&

LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478
      3229 9498

$$

44
277 
WGUS84 KSHV 031133
FLSSHV

Flood Statement
National Weather Service Shreveport LA
533 AM CST Wed Mar 3 2021

...The Flood Warning is cancelled for the following creek in Texas...

  Rabbit Creek At Kilgore affecting Gregg County.

TXC183-031245-
/O.CAN.KSHV.FL.W.0026.000000T0000Z-210303T1133Z/
/KLGT2.1.ER.210301T1315Z.210302T1245Z.210303T0700Z.NO/
533 AM CST Wed Mar 3 2021

...The Flood Warning for the Rabbit Creek At Kilgore has been 
cancelled...

The Flood Warning is cancelled for
  the Rabbit Creek At Kilgore.
* At 4:45 AM CST Wednesday the stage was 7.4 feet.
* Flood stage is 10 feet.
* Forecast...The Rabbit Creek will recede to near 5 feet by this 
  upcoming weekend.


&&

LAT...LON 3233 9499 3242 9489 3245 9479 3242 9478
      3229 9498

$$

08

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 1, 6:02 AM CST, 0 minutes earlier.

Area forecast discussion, Mar 1, 6:02 AM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
602 AM CST Mon Mar 1 2021

.UPDATE...

Sent a quick update to adjust pops upwards north of the I-20
Corridor, especially across the Middle Red River Valley of NE TX,
SE OK and SW AR where large precipitation field continues to to
expand north and east. Some of this is not reaching the ground
with a dry layer just off the surface to about 7-8kft per ceilings
in the region but this precipitation should help to saturate that
dry layer with precipitation eventually making it to the ground.
Also adjusted pops upward during the afternoon across this same
area but not to the extent of this morning.

Update already sent...13.

&&

.PREV DISCUSSION... /issued 502 AM CST Mon Mar 1 2021/

AVIATION...

IFR ceilings along with MVFR VSBYS were currently prevailing along
and southeast of a line from LFK to SHV to ELD with Low VFR
ceilings noted at the TYR and TXK terminals. I have those low VFR
ceilings moving into the ELD terminal later today and perhaps the
GGG terminal but keeping SHV MLU and LFK mostly IFR throughout
the entire day with only a TEMPO group for late this afternoon
with any shot of seeing ceilings climb to 1kft or better.
Prevailed -SHRA the entire today into tonight and did add a TEMPO
group this morning only for the possibility of -TSRA for the
TYR/GGG and LFK terminals only. While there will be additional
-TSRA across our airspace through the remainder of the TAF period,
prefer to handle this with TEMPO groups if necessary. Winds will
be from the NNE today sustained near 10kts with gusts upwards of
20kts.

13

PREV DISCUSSION... /issued 257 AM CST Mon Mar 1 2021/

SHORT TERM.../Today through Tuesday/

Frontal boundary continues to make slow but steady progress
through Deep East Texas and Northern Louisiana early this morning.
Convection for the most part along the leading edge of the cold
front is going undercut somewhat but the post-frontal convection
remains extensive and that should continue to be the case,
especially near and southeast of the I-30 Corridor through the
remainder of the day despite the 850mb front pushing south of the
I-20 Corridor as deep southwesterly flow aloft will continue
across the Texas Hill Country into the Middle Red River Valley and
Lower Miss Valley. Kept categorical pops going through the day
near and south of the I-20 Corridor, tapering pops back to slight
chance variety across our extreme NW zones. High temperatures
today will likely be reached early this morning across our
southeast zones with falling temperatures through the day while
temperatures out west will see very little if any recovery with
perhaps a slight recovery across our northwest third today.

Overnight tonight, the closed low moves out of the Texas Hill
Country and into the Upper/Middle Red River Valley of SW OK/N TX.
This should result in a resurgence northward of the 850mb front
but latest progs are more bullish on getting this feature as far
north as the I-20 Corridor of N LA now compared to previous
solutions. Having said that, still think we could see an
additional one to three inches of rainfall, especially near and
southeast of where the heaviest rainfall has fallen thus far or
near and south of a Jacksonville and Carthage Texas to Shreveport
and Farmerville Louisiana line but this portion of our region
should be able to handle this additional rainfall without too much
difficulty given the high hourly and 3-hourly FFG values. Will
however continue to advertise the likelihood of low area and poor
drainage flooding potential vs widespread flooding potential which
would constitute a Flash Flood Watch.

The potent upper trough will continue moving eastward across
Eastern OK and Central AR during the day Tue allowing much of the
precipitation to come to an end from west to east across our
region during the day. Having said that, kept a rather large pop
gradient across my region from slight chance pops across our
extreme west to categorical pops aross our eastern half. Rainfall
rates should ease up somewhat after sunrise across our eastern
half despite the high rain chances. A raw, cool day is forecast
for Tue with highs likely struggling to reach 50 degrees across
our northeast half with a slight recovery of middle 50s possible
across Deep East Texas.

Thanks for the coordination this morning WPC...prelim numbers to
follow...13.

LONG TERM.../Tuesday Night through Sunday/

The closed low maintaining Tuesday's rain chances finally proceeds
east into the Mississippi Valley overnight, ushering northwest flow
back into the Ark-La-Tex to begin the long term period. A surface
ridge enters Wednesday morning, clearing skies back out again by
Wednesday afternoon, and maintaining average temperatures for this
time of the year. By that Wednesday night, calm winds enhance
radiational cooling as the ridge is just about centered over the
area by then. As the ridge axis gradually shifts east,
southeasterly surface flow begins at the surface by Thursday
afternoon, boosting afternoon highs to near or above 70 degrees.

At the same time, the next disturbance will be on the way from just
north of the Four Corners and, embedded in the northwest flow, will
arrive in our northern zones by Friday morning. Precipitation
chances return to most of the Ark-La-Tex by that Friday afternoon,
and end by Saturday morning as yet another ridge builds across the
area for a drier weekend with seasonal temperatures.

/16/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  54  42  50  35 / 100 100  80   0
MLU  56  44  50  37 / 100 100 100  10
DEQ  56  39  51  31 /  80  60  40   0
TXK  53  40  49  33 / 100  70  50   0
ELD  52  39  47  32 / 100  80  90   0
TYR  53  41  53  35 / 100  90  20   0
GGG  53  41  51  34 / 100  90  40   0
LFK  58  45  55  37 / 100 100  40   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

13/13/13/16
Hazardous weather outlook, Mar 1, 4:51 AM CST, 1 hour 11 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
451 AM CST Mon Mar 1 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-021200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
451 AM CST Mon Mar 1 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

While the severe weather threat has ended for today, there will
continue to be a localized, heavy rainfall threat across portions
of Northeast Texas into Northern Louisiana. The heaviest rainfall
should be near and south of the Interstate 20 Corridor through
tonight. While widespread flash flooding is not likely through
tonight, flooding of low lying and poor drainage areas will
certainly be possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

The rainfall should end from west to east across our region on
Tuesday, thus ending any kind of nuisance flooding threat across
low lying and poor drainage areas.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters should not be needed for the threat
of severe weather through tonight.

13

In the hours before

Special weather statement, Mar 1, 12:16 AM CST, 5 hours 46 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1216 AM CST Mon Mar 1 2021

ARZ061-071-072-010645-
Lafayette AR-Nevada AR-Columbia AR-
1216 AM CST Mon Mar 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAFAYETTE...SOUTHERN
NEVADA AND NORTHERN COLUMBIA COUNTIES UNTIL 1245 AM CST...

At 1216 AM CST, Doppler radar was tracking a strong thunderstorm over
Buckner, or over Stamps, moving northeast at 65 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Magnolia, Stamps, Waldo, Lewisville, McNeil, Buckner, Rosston,
Willisville, White Oak Lake State Park, Mount Vernon, Cale, Lerch,
Young, McKamie, Waterloo, Falcon, Cornelius, College Hill and
Lamartine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3338 9312 3338 9300 3321 9350 3337 9361
      3370 9311
TIME...MOT...LOC 0616Z 239DEG 58KT 3335 9345

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 6:07 PM CSTTornado WarningSHVCass, Marion38 min
Feb 28, 6:18 PM CSTSpecial Weather StatementSHVMarion27 min
Feb 28, 8:36 PM CSTSpecial Weather StatementSHVCamp, Titus, Upshur, Wood39 min
Feb 28, 10:36 PM CSTSpecial Weather StatementSHVUpshur39 min
Mar 1, 10:27 AM CSTRiver Flood WarningSHVAnderson, Cherokee, Houston12 days
Mar 1, 12:24 PM CSTRiver Flood WarningSHVGregg, Harrison, Marion, Upshur21 days

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.